Access to antiretroviral therapy is rapidly expanding in resource-limited settings, where tuberculosis is the most common opportunistic infection. Coadministration of antitubercular and antiretroviral agents is, therefore, occurring commonly, and it is associated with 3 major complications. First, induction of cytochrome P-450 enzymes and P-glycoprotein by rifampin results in reduced concentrations of nonnucleoside reverse-transcriptase inhibitors and, particularly, protease inhibitors. This potentially results in the loss of antiviral efficacy and the development of viral resistance. Replacing rifampin with rifabutin, which does not significantly affect the concentrations of antiretroviral agents, is advocated but is currently unaffordable in resource-limited settings. Second, overlapping toxicities of antitubercular and antiretroviral agents occur frequently, necessitating discontinuation of therapy and increasing the risk of nonadherence. Third, immunopathological reactions, termed "the immune reconstitution inflammatory syndrome," occur frequently when antiretroviral therapy is initiated in patients with tuberculosis. These complexities of coadministration of antitubercular and antiretroviral agents are reviewed, and research priorities are highlighted.